Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 74, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 24, 2021, 5:51 PM CDT for Cass County, Sarpy County, Saunders County, Nebraska. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2021, 5:51 PM CDT (22:51 UTC)
- Expired
- Jun 24, 2021, 6:45 PM CDT
- In force
- 54 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cass County, NE, Sarpy County, NE, Saunders County, NE
The radar
The Omaha radar (KOAX), 42 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 5:55 PM CDT | TSTM WND DMG | 3 Nne Elmwood, NE | LIMBS AND ONE SMALL TREE DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.9 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -488 J/kg
- Mixed-layer LCL
- 2303 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 309 m²/s²
- 0-3 km storm-relative helicity
- 375 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
593
WUUS53 KOAX 242251
SVROAX
NEC025-153-155-242345-
/O.NEW.KOAX.SV.W.0074.210624T2251Z-210624T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Omaha/Valley Nebraska
551 PM CDT Thu Jun 24 2021
The National Weather Service in Omaha has issued a
* Severe Thunderstorm Warning for...
Sarpy County in east central Nebraska...
Southeastern Saunders County in east central Nebraska...
Central Cass County in southeastern Nebraska...
* Until 645 PM CDT.
* At 550 PM CDT, a severe thunderstorm was located near Murdock, or
23 miles southwest of Omaha, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Louisville around 610 PM CDT.
Other locations in the path of this severe thunderstorm include
Gretna, Springfield, Cedar Creek, Papillion and La Vista.
This includes Interstate 80 in Nebraska between mile markers 418 and
444.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4117 9585 4117 9587 4116 9588 4112 9586
4108 9587 4106 9588 4104 9586 4084 9617
4080 9642 4119 9641 4119 9585 4118 9584
TIME...MOT...LOC 2250Z 221DEG 13KT 4099 9629
HAIL...1.00IN
WIND...60MPH
$$
CA2 follow-up statements
094
WWUS53 KOAX 242312
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
612 PM CDT Thu Jun 24 2021
NEC025-153-155-242345-
/O.CON.KOAX.SV.W.0074.000000T0000Z-210624T2345Z/
Sarpy NE-Saunders NE-Cass NE-
612 PM CDT Thu Jun 24 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SARPY...SOUTHEASTERN SAUNDERS AND CENTRAL CASS COUNTIES...
At 612 PM CDT, a severe thunderstorm was located over Springfield, or
14 miles southwest of Omaha, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Papillion, Offutt AFB, Bellevue, La Vista and southwestern Council
Bluffs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4117 9585 4117 9587 4116 9588 4112 9586
4108 9587 4106 9588 4104 9586 4084 9617
4080 9642 4119 9641 4119 9585 4118 9584
TIME...MOT...LOC 2312Z 219DEG 18KT 4110 9617
HAIL...1.00IN
WIND...60MPH
$$
CA383
WWUS53 KOAX 242339
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
639 PM CDT Thu Jun 24 2021
NEC025-153-155-242348-
/O.EXP.KOAX.SV.W.0074.000000T0000Z-210624T2345Z/
Sarpy NE-Saunders NE-Cass NE-
639 PM CDT Thu Jun 24 2021
...THE SEVERE THUNDERSTORM WARNING FOR SARPY...SOUTHEASTERN SAUNDERS
AND CENTRAL CASS COUNTIES WILL EXPIRE AT 645 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm. In addition, frequent lightning is occurring with this
storm. Seek shelter indoors if it approaches your location.
LAT...LON 4117 9585 4117 9587 4116 9588 4112 9586
4108 9587 4106 9588 4104 9586 4084 9617
4080 9642 4119 9641 4119 9585 4118 9584
TIME...MOT...LOC 2338Z 221DEG 13KT 4117 9609
$$
CAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:54 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jun 24, 3:54 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 354 PM CDT Thu Jun 24 2021 .DISCUSSION... Issued at 344 PM CDT Thu Jun 24 2021 Tonight... An overnight MCS moved southeast of the region earlier this morning leaving lingering cloud cover and a few discernible boundaries across the forecast area. Early afternoon surface analysis showed a cool front extending east to west across southern Nebraska where a few early afternoon showers/thunderstorms were developing. Another boundary extended from near low pressure over central Kansas into northeast Kansas and this one is forecast to push northward toward the NE/KS/MO border this evening. Convective initiation is favoring this northern boundary as the southern boundary is fairly capped per special KTOP 19z sounding. Supercells are very possible in southeast Nebraska with all modes of severe weather possible, including one or two tornadoes through the evening hours, very large hail, damaging winds and flash flooding. Earlier observed soundings indicate PW's around 120% of normal for this area and increasing as deep moist advection continues. Bouts of heavy rainfall are anticipated across areas near the southeast Nebraska front and so in collaboration with neighboring offices, have hoisted a small flash flood watch for a handful of southeast Nebraska counties where training of storms with very heavy rainfall is possible. Elevated convection is possible across the area north of the boundary and any of these could be capable of large hail through the evening hours. Friday and Friday night... Additional rounds of thunderstorms are possible into Friday and Friday evening as a shortwave trough moves east across Nebraska. Any remnant of an MCS will complicate the forecast with any residual boundaries. Heavy rainfall is again possible, especially across far southeast Nebraska. Weekend into early next week... A mid/upper-level trough axis is forecast over the region during this time-period with amplified ridging over the northern Rockies. This should favor a near-normal temperatures with intermittent storm chances. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1254 PM CDT Thu Jun 24 2021 Lingering low clouds and mid- to high level convective cloud debris remain across the area early this afternoon. There could brief periods of MVFR FL020-030 at KLNK and KOMA this afternoon, but left out of TAFs. Main forecast concern is development of convection across southern portions of the area this afternoon and early evening. CAM consensus indicates convection will initiate 23z-00z KLNK-KOMA-KFNB area, and will be in vicinity through about 02Z. For now, indicate cigs with thunderstorms MVFR, with IFR/MVFR visibilities, with expectations these will need calibrated. After convection moves south and east of the area, lingering mid-level convective debris will remain. There may be a brief period of MVFR cigs in the few hours after storms move out. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...Flash Flood Watch through Saturday morning for NEZ089>093. IA...None. && DISCUSSION...Kern AVIATION...Fortin
Hazardous weather outlook, Jun 24, 3:40 PM CDT, 2 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 340 PM CDT Thu Jun 24 2021 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-251045- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 340 PM CDT Thu Jun 24 2021 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Friday Severe storms are possible through 10 PM today. The greatest chance for severe storms will be south of I-80 where very large hail and damaging wind gusts are the primary hazards. There is a chance for a tornado to develop mainly south of a Fairbury to Lincoln to Red Oak line. Flash flooding will also be a concern, over far southeast Nebraska and southwest Iowa. North of Interstate 80, additional strong to severe thunderstorms remain possible. Large hail will be the primary hazard with storms in this area. .DAYS TWO THROUGH SEVEN...Friday night through Thursday Strong to severe storms and some flash flooding will again be possible on Friday afternoon into evening over portions of southeast Nebraska and southwest Iowa. Periodic non-severe storm chances will exist this weekend into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required through this evening across southeast Nebraska. Storm damage reports are always appreciated.
In the hours before
Local storm report, Jun 24, 5:29 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
529 PM CDT THU JUN 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM FLASH FLOOD 3 WSW PALMYRA 40.70N 96.44W
06/24/2021 OTOE NE TRAINED SPOTTER
VERY HEAVY RAIN FOR OVER 20 MINUTES. COUNTY
ROAD G HAS WATER OVER THE ROAD.
&&The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 11:27 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Knox, Madison, Pierce | 48 min |
| Jun 24, 12:12 AM CDT | Severe Thunderstorm Warning | OAX | Antelope, Madison, Pierce, Stanton, Wayne | 48 min |
| Jun 24, 12:40 AM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone, Madison, Platte | 50 min |
| Jun 24, 12:58 AM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone, Colfax, Cuming, Madison, Pierce and 3 more | 47 min |
| Jun 24, 1:11 AM CDT | Tornado Warning | OAX | Madison, Stanton | 34 min |
| Jun 24, 1:22 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Butler, Colfax, Cuming, Dodge, Madison and 5 more | 23 min |
| Jun 24, 1:41 AM CDT | Tornado Warning | OAX | Colfax, Cuming, Dodge, Stanton | 34 min |
| Jun 24, 1:43 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Butler, Colfax, Cuming, Dodge, Douglas and 7 more | 47 min |
| Jun 24, 1:55 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax, Dodge, Lancaster, Saunders, Seward | 50 min |
| Jun 24, 2:15 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Cass, Dodge, Douglas, Sarpy, Saunders and 2 more | 60 min |
| Jun 24, 2:24 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Gage, Jefferson, Lancaster, Otoe, Saline and 1 more | 51 min |
| Jun 24, 2:51 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Gage, Johnson, Lancaster, Otoe, Sarpy | 39 min |
| Jun 24, 2:54 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Gage, Johnson, Lancaster, Otoe, Sarpy | 36 min |
| Jun 24, 3:17 AM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha, Otoe, Pawnee, Richardson | 58 min |
| Jun 24, 2:23 PM CDT | Flash Flood Watch | OAX | Cass, Gage, Jefferson, Johnson, Lancaster, Nemaha and 4 more | 37 hr |
| Jun 24, 5:10 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster, Otoe | 40 min |
| Jun 24, 5:34 PM CDT | Flash Flood Warning | OAX | Cass, Lancaster, Otoe | 4 hr |
| Jun 24, 5:35 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson, Saline, Seward | 40 min |
| Jun 24, 5:43 PM CDT | Tornado Warning | OAX | Otoe | 47 min |
| Jun 24, 5:55 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Saline, Seward | 50 min |
| Jun 24, 6:07 PM CDT | Tornado Warning | OAX | Otoe | 38 min |
| Jun 24, 6:12 PM CDT | Flash Flood Warning | OAX | Pawnee, Richardson | 8 hr |
| Jun 24, 6:12 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Lancaster, Saline, Seward | 48 min |
| Jun 24, 6:16 PM CDT | Special Weather Statement | OAX | Douglas | 89 min |
| Jun 24, 6:28 PM CDT | Severe Thunderstorm Warning | OAX | Richardson | 47 min |
| Jun 24, 6:32 PM CDT | Flash Flood Warning | OAX | Cass | 3 hr |
| Jun 24, 6:34 PM CDT | Tornado Warning | OAX | Richardson | 41 min |
| Jun 24, 6:43 PM CDT | Severe Thunderstorm Warning | OAX | Otoe | 47 min |
| Jun 24, 6:48 PM CDT | Flash Flood Warning | OAX | Saline, Seward | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.